MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® HCG HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® HCG HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE
Catalog Number RF430 SMN10444913
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens customer care center (ccc) and reported a discordant, falsely elevated human chorionic gonadotropin (hcg) patient result on the dimension exl system.The cause of the discordant elevated hcg result was due to operator error.The initial result was accompanied with a "high absorbance (hi a) error" flag.The same sample was repeated with the operator indicating a 1:5 dilution on the instrument however, the operator did not manually dilute the sample which resulted in an incorrect high result.The device is performing within specifications.No further evaluation is required.
 
Event or Problem Description
A discordant elevated human chorionic gonadotropin (hcg) result was obtained on a patient sample on the dimension exl system.The result was reported to the physician who questioned the result.The same sample was reprocessed at an alternate facility on an alternate siemens system and a lower result was obtained.A corrected report was issued.There are no known reports of patient intervention or adverse health consequences due to the discordant hcg result.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® HCG HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key8162387
Report Number2517506-2018-00693
Device Sequence Number14045944
Product Code DHA
UDI-Device Identifier00842768013850
UDI-Public00842768013850
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K970387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2019
Device Catalogue NumberRF430 SMN10444913
Device Lot NumberFA9136
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR